Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 5, 2013, 2:41 AM CDT for 5 counties in Kansas. It took effect at Apr 5, 2013, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2013, 2:41 AM CDT (07:41 UTC)
- In effect from
- Apr 5, 2013, 2:00 PM CDT
- Expired
- Apr 5, 2013, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WWUS73 KICT 050741 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 241 AM CDT FRI APR 5 2013 KSZ032-033-047-048-050-052145- /O.NEW.KICT.WI.Y.0006.130405T1900Z-130406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 241 AM CDT FRI APR 5 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...OF STRONG GUSTY WINDS ARE EXPECTED FOR THIS AFTERNOON OVER CENTRAL KANSAS. * WINDS...WILL BE SUSTAINED FROM THE SOUTH AT 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
2 follow-up statements
776 WWUS73 KICT 051812 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 112 PM CDT FRI APR 5 2013 KSZ032-033-047-048-050-060000- /O.CON.KICT.WI.Y.0006.130405T1900Z-130406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 112 PM CDT FRI APR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...OF STRONG GUSTY WINDS ARE EXPECTED FOR THIS AFTERNOON OVER CENTRAL KANSAS. * WINDS...WILL BE SUSTAINED FROM THE SOUTH AT 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
855 WWUS73 KICT 060004 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 704 PM CDT FRI APR 5 2013 KSZ032-033-047-048-050-060115- /O.EXP.KICT.WI.Y.0006.000000T0000Z-130406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 704 PM CDT FRI APR 5 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL REMAIN GUSTY FOR MUCH OF THE NIGHT...HOWEVER SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ HOWERTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 4, 11:39 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 4, 11:39 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1139 PM CDT THU APR 4 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 356 PM CDT THU APR 4 2013 SURFACE HIGH PRESSURE WILL CONTINUE TO SLIDE EAST OF THE REGION THIS EVENING AND TONIGHT. LIGHT SURFACE WINDS WILL BACK TO A SOUTHERLY DIRECTION BY EARLY FRIDAY. THE SURFACE PRESSURE GRADIENT WILL BE SUFFICIENT TO PRODUCE BREEZY TO MARGINALLY WINDY CONDITIONS. SURFACE WIND SPEEDS COULD PUSH TO 30 MPH ACROSS CENTRAL KANSAS FOR A FEW HOURS IN THE AFTERNOON AS WARM TEMPERATURES RISING THROUGH THE 60'S PROVIDE STEEP LOW LEVEL LAPSE RATES FOR EFFICIENT MIXING. AS WARMER AND HIGHER DEW POINT AIR BECOMES ESTABLISHED ACROSS THE AREA FRIDAY, LOWS ON FRIDAY NIGHT EVEN WITH EFFICIENT LONGWAVE RADIATIONAL COOLING WILL BE RELATIVELY MILD IN THE 50'S, AIDED BY CONTINUED WEAK TO MODERATE OVERNIGHT SURFACE LAYER MIXING. BY SATURDAY A COLD FRONT WILL STALL THROUGH CENTRAL AND EASTERN KANSAS, HOWEVER HIGHS COULD STILL REACH THE MID 70S AS THE INITIAL BOUNDARY WILL NOT BRING SIGNIFICANTLY COLD AIR SOUTHWARD. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 356 PM CDT THU APR 4 2013 A GRADUALLY WETTER AND COOLER PATTERN WILL BE THE TREND FOR THE REST OF THE FORECAST PERIOD FROM THE MIDDLE OF THE WEEKEND THROUGH THE MIDDLE PART OF NEXT WEEK. ALTHOUGH THE ENTIRE PERIOD WILL NOT BE WET, AT LEAST A COUPLE OF PERIODS WILL BRING GOOD CHANCES FOR THUNDERSTORMS AND/OR RAIN. THE FIRST OPPORTUNITY WILL CORRELATE WITH THE BREAKDOWN OF THE UPPER RIDGE AND A PACIFIC JET CROSSING THE INTO THE CENTRAL PLAINS ON SUNDAY. THE GFS AND ECMWF ARE SIMILAR IN DEVELOPMENT A WARM FRONTOGENESIS PATTERN FROM THE CENTRAL GREAT PLAINS INTO THE MID MISSISSIPPI VALLEY, WHICH COULD BE THE FOCUS FOR SEVERE DAYTIME OR NOCTURNAL CONVECTION DURING THE SUNDAY THROUGH MONDAY TIMEFRAME. ADDITIONAL CHANCES FOR THUNDERSTORMS OR RAIN CONTINUE INTO TUESDAY AND WEDNESDAY, AS AS BOTH THE GFS AND ECMWF FORECAST A LARGELY AMPLIFIED AND BROAD UPPER TROUGH AND CLOSED LOW OVER THE CENTRAL AND SOUTHERN ROCKIES, YIELDING A WIDE OPEN GULF FOR MOISTURE TRANSPORT ACROSS THE SOUTHERN PLAINS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1137 PM CDT THU APR 4 2013 LIGHT AND VARIABLE WINDS WILL GRADUALLY SHIFT TO THE SOUTH AND INCREASE DURING THE MORNING. GUSTY WINDS ANTICIPATED BY LATE MORNING AND COULD PERSIST AFTER SUNSET GIVEN TIGHT SURFACE PRESSURE GRADIENT. ANTICIPATE CONSIDERABLE HIGH CLOUDS OVERSPREADING THE AREA FROM THE NORTHWEST STARTING LATE MORNING. -HOWERTON && .FIRE WEATHER... ISSUED AT 630 PM CDT THU APR 4 2013 POTENTIALLY CRITICAL FIRE WEATHER DAY IS IN STORE FOR CENTRAL KS ON FRI. GFDI VALUES ARE ON THE LOW END OF EXTREME...RANGING FROM 50-60 DURING THE AFTERNOON WEST OF LINE FROM KHUT TO KSLN. SOME UNCERTAINTY ON WINDS DURING THE AFTERNOON...WHICH WILL ARE CRITICAL TO GETTING THE EXTREME VALUES TOMORROW. WEAK VORTICITY MAXIMUM IN NORTHWEST FLOW WILL LIKELY SPREAD INCREASINGLY THICK CIRRUS ACROSS CENTRAL KS DURING THE AFTERNOON...SO NOT ENTIRELY CONVINCED THAT THE 25G32KT WINDS SEA LEVEL VERIFY. HAVE MENTIONED EXTREME IN HAZARDOUS WEATHER OUTLOOK...BUT HAVE HELD OFF ON HEADLINES FOR THE MOMENT. PLAN TO LET MID SHIFT MAKE THE CALL TO HOIST THE RED FLAG. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 68 53 76 / 0 0 10 10 HUTCHINSON 38 68 53 75 / 0 0 10 10 NEWTON 37 67 53 75 / 0 0 10 10 ELDORADO 37 67 53 75 / 0 0 10 10 WINFIELD-KWLD 38 67 53 75 / 0 0 10 10 RUSSELL 37 72 51 74 / 0 0 10 10 GREAT BEND 37 72 51 74 / 0 0 10 10 SALINA 38 69 53 74 / 0 0 10 10 MCPHERSON 37 68 53 74 / 0 0 10 10 COFFEYVILLE 37 67 53 75 / 0 0 10 10 CHANUTE 37 67 53 74 / 0 0 10 10 IOLA 37 67 53 74 / 0 0 10 10 PARSONS-KPPF 37 67 53 74 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 4, 5:33 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 533 PM CDT THU APR 4 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 533 PM CDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ACROSS THE ENTIRE AREA ON FRIDAY. VALUES IN CENTRAL KANSAS MAY REACH THE EXTREME CATEGORY FRIDAY AFTERNOON...DEPENDING ON WIND SPEEDS. VERY HIGH GRASSLAND FIRE DANGER IS ALSO EXPECTED ON SATURDAY AFTERNOON ACROSS BOTH CENTRAL AND SOUTHEAST KANSAS. THUNDERSTORMS ARE FORECAST FROM SUNDAY THROUGH TUESDAY OVER THE ENTIRE AREA. AT LEAST STRONG STORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING...AND COULD REDEVELOP AGAIN TUESDAY AFTERNOON. THE THREAT ON MONDAY WOULD BE MORE LIKELY WEST OF I-35. HOWEVER THERE IS CONSIDERABLE UNCERTAINTY IN THE LOCATION OF THE SEVERE WEATHER THREAT...ESPECIALLY ON TUESDAY. PLEASE CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. RAIN MAY MIX WITH SNOW ACROSS PORTIONS OF CENTRAL KANSAS EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:30 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.